Alert archive / South Dakota / Flash Flood Warnings in 1999
Flash Flood Warning 16, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Jul 20, 1999, 1:26 AM CDT for Yankton County, South Dakota. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 1999, 1:26 AM CDT (06:26 UTC)
- Expired
- Jul 20, 1999, 5:25 AM CDT
- In force
- 4 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Yankton County, SD
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3192 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSD 200627 FFWFSD SDC027-127-135-201025- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 126 AM CDT TUE JUL 20 1999 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... CLAY COUNTY IN SOUTHEASTERN SOUTH DAKOTA UNION COUNTY IN SOUTHEASTERN SOUTH DAKOTA YANKTON COUNTY IN SOUTHEASTERN SOUTH DAKOTA * UNTIL 525 AM CDT * AT 115 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM THE LEWIS AND CLARK LAKE STATE RECREATION TO ELK POINT. THESE STORMS WERE MOVING SLOWLY TO THE NORTHEAST. LOCAL RAINFALL AMOUNTS IN EXCESS OF 2 INCHES AN HOUR ARE LIKELY THROUGH 4 AM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. SCHUMACHER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 9:55 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 19, 9:55 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
955 PM CDT MON JUL 19 1999
NO SIGNIFICANT CHANGES TO BE MADE TO THE EARLIER FORECAST. THE
FIRST ROUND OF THUNDERSTORMS WHICH DROPPED HEAVY RAINFALL IN
NORTHEAST NEBRASKA JUST SKIRTED THE SOUTHEAST PART OF THE CWA.
RECENT TRENDS OF SCATTERED THUNDERSTORMS HAVE TENDED TO DISSIPATE AS
THE REACH THE SD BORDER. SO WILL WAIT FOR THE NEXT SIGNIFICANT
OPPORTUNITY FOR THUNDERSTORMS TO DEVELOP AS THE COMPLEX IN WESTERN
NE DEVELOPS NORTHEAST DURING THE NIGHT. SLOW MOVING STORMS AND
ABUNDANT MOISTURE JUSTIFY KEEPING THE FLASH FLOOD WATCH ALONG THE
SOUTHERN SD BORDER AND INTO PART OF NORTHWEST IA AS ISSUED EARLIER.
.FSD...FFA TNGT XTRM S CNTRL SD
FFA TNGT AND TUE MRNG XTRM SE SD/NERN NE/PARTS OF NW IA
UMLANDThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:26 AM CDT | Flash Flood Warning | FSD | Clay, Union | 4 hr |
| Jul 20, 1:48 AM CDT | Flash Flood Warning | FSD | Douglas | 4 hr |
Nearby
Flash Flood Warnings in South Dakota, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.